ID:24349
Type of Publication: Journal Articles
Authors: Asaf Shabtai,
Title: Mitigating Denial of Service Attacks in OLSR Protocol Using Fictitious Nodes
Name of the Journal: IEEE Trans. Mob. Comput. (USA)
Year: 2016
Volume: 15
Issue: 1
Pages: 163 - 72
Abstract: With the main focus of research in routing protocols for Mobile Ad-Hoc Networks (MANET) geared towards routing efficiency, the resulting protocols tend to be vulnerable to various attacks. Over the years, emphasis has also been placed on improving the security of these networks. Different solutions have been proposed for different types of attacks, however, these solutions often compromise routing efficiency or network overload. One major DOS attack against the Optimized Link State Routing protocol (OLSR) known as the node isolation attack occurs when topological knowledge of the network is exploited by an attacker who is able to isolate the victim from the rest of the network and subsequently deny communication services to the victim. In this paper, we suggest a novel solution to defend the OLSR protocol from node isolation attack by employing the same tactics used by the attack itself. Through extensive experimentation, we demonstrate that 1) the proposed protection prevents more than 95 percent of attacks, and 2) the overhead required drastically decreases as the network size increases until it is non-discernable. Last, we suggest that this type of solution can be extended to other similar DOS attacks on OLSR.
Keywords: computer network security;mobile ad hoc networks;radio links;routing protocols; ,
Last Updated: 1/14/2016 12:00:00 AM
Powered by Rami Palombo © 2005
Search in: Google Scholar  |  Scitation